Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Having irregular periods and spotting after stopping bcp. Can i have intercourse while periods. Will it cause HIV or STD?

hi m a married women...was on bcp for 1 year and nw after going off i have irregular periods.....just spoting....i am unable to detect whn m mensurating and when my question is can i have sex even when m mensurating because its hard to detect in my case & i have heard that sex during mensturation can cause hiv or std ...kindly help me m totaly freaking out....
Asked On : Sun, 27 May 2012
Answers:  1 Views:  20
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
OBGYN 's  Response
Hi, unprotected sex at any time of the cycle whether during menstruation or otherwise has equal chances of spread of STDs and HIV. There is no particular predisposition during menstruation alone. People usually avoid sex during menstruation as it is messy and maybe painful. You should however visit your gynaec and get investigated for your irregular and scanty periods.
Answered: Wed, 16 Apr 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor